MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male of unknown age was undergoing an unspecified procedure utilizing a flexor balkin guiding sheath.The flexor balkin guiding sheath was placed in the patient's left groin and during an unspecified time in the procedure the "sidearm comes off the sheath".Reportedly, this caused the patient to bleed requiring a trip to "ir" where the device issue was found.No additional information was provided but has been requested.No patient adverse effects have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor balkin guiding sheath was returned to cook for investigation.No glue was noted on the proximal end of the connecting tub.However, one kink was noted 5.4cm from the cap and a flat section was noted 2.1cm from the cap and was 3mm in length.There was also wrinkling on the sheath 6cm and 6.2cm from the proximal fitting.No other damage was noted.Investigation was able to successfully recreate the reported failure.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted that the only other complaint associated with this lot number is also connected to this same event.Furthermore, reviews of the manufacturer¿s instructions, drawings, quality control procedures, and overall device master record were conducted, and no gaps were discovered.Through these reviews cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.It should be noted that the ifu provided with this device does not specifically speak to this reported failure.Based on the information provided and the examination of the returned product, investigation has concluded that a definitive root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8445676
Report Number1820334-2019-00677
Device Sequence Number3057610
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)200823(10)8163865
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number8163865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer05/21/2019
03/19/2020
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date05/22/2019
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1